Base polytopes of series-parallel posets: Linear description and optimization

Schrader, Rainer and Schulz, Andreas S. and Wambach, Georg (1998) Base polytopes of series-parallel posets: Linear description and optimization.
Published in: Mathematical Programming Vol. 82 (1-2). pp. 159-173.

Abstract

We define the base polytope B(P,g) of a partially ordered set P and a supermodular function g on the ideals of P as the convex hull of the incidence vectors of all linear extensions of P. This new class of polytopes contains, among others, the base polytopes of supermodular systems and permutahedra as special cases. After introducing the notion of compatibility for g, we give a complete linear description of B(P,g) for series--parallel posets and compatible functions g. In addition, we describe a greedy-type procedure which exhibits Sidney's job sequencing algorithm to minimize the total weighted completion time as a natural extension of the matroidal greedy algorithm from sets to posets.


Actions:
Full text not available from this repository.
Export as:
Editorial actions: View Item View Item (Login required)
Deposit Information:
ZAIK Number: zpr98-328
Depositing User: Rainer Schrader
Date Deposited: 02 Apr 2001 00:00
Last Modified: 16 Jan 2012 16:24
URI: http://e-archive.informatik.uni-koeln.de/id/eprint/328